COVERING DIRECTED AND ODD CUTS.

A. Frank, Eva Tardos, Andras Sebo

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

Analogous pairs of theorems are investigated concerning coverings of directed and odd cuts. One such pair of results is the Lucchesi-Younger theorem on directed cuts and Seymour's theorem on odd cuts. The authors strengthen these results (incidentally providing a simple proof of Seymour's theorem). For example, the minimum cardinality of a T-join in a graph G equals (V,E) is proved to equal the maximum of SUMMATN q//T(V//i)/2 over all partitions of V where q//T(X) is the number of T-odd components of V minus X. Moreover, if G is bipartite, there is an optimal partition arising from a partition of the two parts. Secondly some orientation problems of undirected graphs are discussed. The results also emphasize the analogy between strong connectivity and parity conditions.

Original languageEnglish
Pages (from-to)99-112
Number of pages14
JournalMathematical Programming Study
Issue number22
Publication statusPublished - Dec 1983

ASJC Scopus subject areas

  • Engineering(all)

Cite this

Frank, A., Tardos, E., & Sebo, A. (1983). COVERING DIRECTED AND ODD CUTS. Mathematical Programming Study, (22), 99-112.

COVERING DIRECTED AND ODD CUTS. / Frank, A.; Tardos, Eva; Sebo, Andras.

In: Mathematical Programming Study, No. 22, 12.1983, p. 99-112.

Research output: Contribution to journalArticle

Frank, A, Tardos, E & Sebo, A 1983, 'COVERING DIRECTED AND ODD CUTS.', Mathematical Programming Study, no. 22, pp. 99-112.
Frank, A. ; Tardos, Eva ; Sebo, Andras. / COVERING DIRECTED AND ODD CUTS. In: Mathematical Programming Study. 1983 ; No. 22. pp. 99-112.
@article{780bc70082da402a9934066d25f56e4e,
title = "COVERING DIRECTED AND ODD CUTS.",
abstract = "Analogous pairs of theorems are investigated concerning coverings of directed and odd cuts. One such pair of results is the Lucchesi-Younger theorem on directed cuts and Seymour's theorem on odd cuts. The authors strengthen these results (incidentally providing a simple proof of Seymour's theorem). For example, the minimum cardinality of a T-join in a graph G equals (V,E) is proved to equal the maximum of SUMMATN q//T(V//i)/2 over all partitions of V where q//T(X) is the number of T-odd components of V minus X. Moreover, if G is bipartite, there is an optimal partition arising from a partition of the two parts. Secondly some orientation problems of undirected graphs are discussed. The results also emphasize the analogy between strong connectivity and parity conditions.",
author = "A. Frank and Eva Tardos and Andras Sebo",
year = "1983",
month = "12",
language = "English",
pages = "99--112",
journal = "Mathematical Programming Study",
issn = "0303-3929",
number = "22",

}

TY - JOUR

T1 - COVERING DIRECTED AND ODD CUTS.

AU - Frank, A.

AU - Tardos, Eva

AU - Sebo, Andras

PY - 1983/12

Y1 - 1983/12

N2 - Analogous pairs of theorems are investigated concerning coverings of directed and odd cuts. One such pair of results is the Lucchesi-Younger theorem on directed cuts and Seymour's theorem on odd cuts. The authors strengthen these results (incidentally providing a simple proof of Seymour's theorem). For example, the minimum cardinality of a T-join in a graph G equals (V,E) is proved to equal the maximum of SUMMATN q//T(V//i)/2 over all partitions of V where q//T(X) is the number of T-odd components of V minus X. Moreover, if G is bipartite, there is an optimal partition arising from a partition of the two parts. Secondly some orientation problems of undirected graphs are discussed. The results also emphasize the analogy between strong connectivity and parity conditions.

AB - Analogous pairs of theorems are investigated concerning coverings of directed and odd cuts. One such pair of results is the Lucchesi-Younger theorem on directed cuts and Seymour's theorem on odd cuts. The authors strengthen these results (incidentally providing a simple proof of Seymour's theorem). For example, the minimum cardinality of a T-join in a graph G equals (V,E) is proved to equal the maximum of SUMMATN q//T(V//i)/2 over all partitions of V where q//T(X) is the number of T-odd components of V minus X. Moreover, if G is bipartite, there is an optimal partition arising from a partition of the two parts. Secondly some orientation problems of undirected graphs are discussed. The results also emphasize the analogy between strong connectivity and parity conditions.

UR - http://www.scopus.com/inward/record.url?scp=0020927336&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020927336&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0020927336

SP - 99

EP - 112

JO - Mathematical Programming Study

JF - Mathematical Programming Study

SN - 0303-3929

IS - 22

ER -